Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 26, 2005, 8:30 PM CST for Jefferson Davis County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 8:30 PM CST (02:30 UTC)
- Expired
- Mar 26, 2005, 9:00 PM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:45 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 26, 3:30 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 270231
TORJAN
MSC065-270300-
/O.NEW.KJAN.TO.W.0026.050327T0230Z-050327T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 900 PM CST
* AT 830 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG TORNADO 19 MILES WEST OF CLEM...OR ABOUT 20 MILES EAST OF
BROOKHAVEN...MOVING EAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CLEM BY 850 PM CST
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TORNADOES. IF YOU ARE IN THE
PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
LAT...LON 3175 8997 3175 8992 3177 8990 3176 8977
3164 8977 3162 8978 3162 8984 3161 8985
3159 8997
$$
CRAVENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 26, 8:05 PM CST, 25 minutes earlier.
Area forecast discussion, Mar 26, 8:05 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 805 PM CST SAT MAR 26 2005 ...SEVERE WEATHER POTENTIAL CONTINUES ACROSS MUCH OF THE FORECAST AREA THIS EVENING... .DISCUSSION... A CLUSTER OF THUNDERSTORMS CONTINUE TO PROGRESS EAST ACROSS CENTRAL AND SOUTH CENTRAL MISSISSIPPI CURRENTLY WITH CONVECTION TRYING TO INCREASE ACROSS EAST-CENTRAL AND SOUTHEAST MISSISSIPPI. A BROADER SHIELD OF RAIN AND EMBEDDED THUNDERSTORMS IS AFFECTING COUNTIES IN MS ALONG THE NORTHERN EDGE OF THE FORECAST AREA. OVER THE PAST SEVERAL HOURS A DEVELOPING AREA OF LOW PRESSURE HAS BEEN RIDING NORTHEAST ALONG A QUASI-STATIONARY FRONT WHICH NOW EXTENDS ALONG THE NORTHERN AND WESTERN PERIPHERY OF THE FORECAST AREA. THE SURFACE LOW ITSELF IS ROUGHLY POSITIONED OVER (OR JUST SOUTHWEST) OF THE JACKSON METRO AREA. LOW LEVEL CONVERGENCE AHEAD OF THIS FEATURE IS DRIVING CONVECTIVE DEVELOP WHILE A LACK OF RADAR ECHOES BEHIND THE WIND SHIFT IS SPREADING ACROSS THE RIVER AND INTO WESTERN MISSISSIPPI. LOW LEVEL HELICITY VALUES FAVORABLE FOR TORNADIC DEVELOPMENT HAVE MAINLY SHIFTED EAST AND MORE THAN LIKELY REMAIN OUT AHEAD OF THE WIND SHIFT. HOWEVER...EASTERN (PARTICULARLY SOUTHEASTERN) PORTIONS OF THE FORECAST AREA WILL REMAIN IN AN AREA FAVORABLE FOR TORNADIC DEVELOPMENT THROUGH AT LEAST MIDNIGHT. THE STRONGEST UPPER LEVEL FORCING WITH THE DISTURBANCE DRIVING THE ACTIVITY STILL REMAINS OFF TO THE WEST AND WILL COME THROUGH OVERNIGHT. SUFFICIENT MOISTURE SHOULD REMAIN OVER THE ENTIRE FORECAST AREA FOR MORE CONVECTIVE DEVELOPMENT BEFORE MORNING AS THE STRONG ATMOSPHERIC LIFT ROTATES ACROSS THE REGION. DESPITE THE TORNADIC POTENTIAL GRADUALLY DECREASING FROM THE WEST WE EXPECT THERE WILL REMAIN A POTENTIAL FOR LARGE HAIL GIVEN MID LEVEL ENVIRONMENTAL LAPSE RATES AND THE DEPTH OF MOISTURE AVAILABLE TO FUEL CONVECTION. HOWEVER...A DRY SLOT IN THE ATMOSPHERE HEADED TOWARD SOUTHWEST ZONES IN THE NEXT FEW HOURS MAY LIMIT THE DEPTH OF MOISTURE SO ADDITIONAL RAIN CHANCES WILL BE LOWEST HERE. GIVEN THE DECREASED TORNADIC POTENTIAL IN WESTERN ZONES WE WILL BEGIN TRIMMING BACK TORNADO WATCHES FROM THE WEST STARTING THIS HOUR. AN UPDATE WILL BE MADE TO THE ZONES TO REFLECT THESE CHANGES AND TO INCORPORATE TWEAKS IN OTHER FORECAST FIELDS THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Mar 26, 2:41 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 241 PM CST SAT MAR 26 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 272041- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 241 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... NUMEROUS SEVERE THUNDERSTORMS WILL OCCUR OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANASAS AND MUCH OF CENTRAL MISSISSIPPI FOR TONIGHT. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL OCCUR WITH SEVERE STORMS THAT DEVELOP ANYWHERE IN THE REGION FOR TONIGHT. A WARM FRONT WILL LIFT TO THE NORTH THROUGH MUCH OF THE OUTLOOK AREA BY THIS EVENING. COPIOUS AMOUNTS OF GULF MOISTURE THAT WILL SURGE INLAND BEHIND THE FRONT WILL SIGNIFICANTLY DESTABILIZE THE AIR MASS. WIND FLOW WILL INTENSIFY THROUGH THE ATMOSPHERE LATER THIS AFTERNOON INTO TONIGHT TO INCREASE WIND SHEAR...AN ESSENTIAL INGREDIENT TO SUPERCELL THUNDERSTORM DEVELOPMENT. AS A STRONG JET STREAM CORE PUNCHES INTO THE REGION THIS EVENING AND A DEEP LOW PRESSURE SYSTEM LIFTS ACROSS THE AREA..STRONG DYNAMICS WILL SUPPORT DEEP CONVECTION ACROSS THE REGION. THERE IS A GOOD POTENTIAL FOR LARGE HAIL AND TORNADOES ACROSS THE WHOLE FORECAST AREA THROUGH TONIGHT. THE CHANCES OF SEVERE WEATHER WILL DECREASE AFTER MIDNIGHT FROM WEST TO EAST. ON SUNDAY THERE WILL THE POTENTIAL OF SOME STRONG THUNDERSTORMS WITH HAIL AS THE UPPER LEVEL SYSTEM PASSES OVERHEAD. PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON AND TONIGHT. PONDING WATER CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS IN THE VICINITY OF STORMS. RAINFALL INTENSITY WILL DECREASE FROM THE WEST AROUND MIDNIGHT BUT PERIODS OF HEAVIER RAINFALL CAN BE EXPECTED THROUGH MUCH OF THE NIGHT FOR EAST MISSISSIPPI AREAS. ...NON PRECIPITATION... AS THE UPPER LEVEL SYSTEM PASSES OVERHEAD DURING THE DAY SURFACE WINDS WILL INCREASE WITH SUSTAIN WINDS OF 15 MPH WITH GUSTS OF AROUND 30 MPH DURING MAINLY THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 26, 8:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 2 N BOLTON 32.38N 90.46W
03/26/2005 HINDS MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN ON BOLTON AND
BROWSVILLE ROAD.
&&
CAW/CABLocal storm report, Mar 26, 8:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 7 NW CLINTON 32.41N 90.42W
03/26/2005 HINDS MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES AND POWERLINES DOWN OFF
OF HIGHWAY 22 ABOUT 7 MILES NORTHWEST OF CLINTON.
&&
CAW/CABLocal storm report, Mar 26, 8:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL BOLTON 32.35N 90.46W
03/26/2005 1.50 INCH HINDS MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED INCH AND HALF SIZED HAIL IN
THE CITY OF BOLTON.
&&
CAW/CABLocal storm report, Mar 26, 8:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL EDWARDS 32.33N 90.60W
03/26/2005 1.50 INCH HINDS MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED INCH AND A HALF SIZED HAIL IN
THE CITY OF EDWARDS.
&&
CAW/CABLocal storm report, Mar 26, 8:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL CLINTON 32.34N 90.33W
03/26/2005 1.50 INCH HINDS MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTED INCH AND A HALF HAIL IN THE
CITY OF CLINTON.
&&
CAW/CABLocal storm report, Mar 26, 8:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
03/26/2005 LINCOLN MS AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED TREES DOWN IN THE LOYD
STAR COMMUNITY IN BROOKHAVEN.
&&
CAW/CABThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:06 PM CST | Severe Thunderstorm Warning | JAN | Adams | 54 min |
| Mar 26, 6:12 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 33 min |
| Mar 26, 6:14 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Mar 26, 6:19 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 41 min |
| Mar 26, 6:27 PM CST | Tornado Warning | JAN | Claiborne, Copiah, Lincoln | 63 min |
| Mar 26, 6:30 PM CST | Tornado Warning | JAN | Jefferson | 15 min |
| Mar 26, 6:44 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 31 min |
| Mar 26, 6:45 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 45 min |
| Mar 26, 6:50 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 40 min |
| Mar 26, 6:52 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 68 min |
| Mar 26, 7:21 PM CST | Severe Thunderstorm Warning | JAN | Smith | 24 min |
| Mar 26, 7:23 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 37 min |
| Mar 26, 7:25 PM CST | Tornado Warning | JAN | Simpson | 65 min |
| Mar 26, 7:29 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 46 min |
| Mar 26, 7:53 PM CST | Severe Thunderstorm Warning | JAN | Newton | 37 min |
| Mar 26, 7:58 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 47 min |
| Mar 26, 8:07 PM CST | Tornado Warning | JAN | Smith | 53 min |
| Mar 26, 8:11 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 34 min |
| Mar 26, 8:29 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 46 min |
| Mar 26, 8:38 PM CST | Tornado Warning | JAN | Jasper | 67 min |
| Mar 26, 8:55 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 50 min |
| Mar 26, 8:56 PM CST | Tornado Warning | JAN | Covington, Simpson, Smith | 49 min |
| Mar 26, 9:02 PM CST | Severe Thunderstorm Warning | JAN | Newton | 28 min |
| Mar 26, 9:20 PM CST | Tornado Warning | JAN | Clarke, Lauderdale | 55 min |
| Mar 26, 9:34 PM CST | Tornado Warning | JAN | Jasper | 56 min |
| Mar 26, 10:10 PM CST | Tornado Warning | JAN | Clarke, Lauderdale | 65 min |
| Mar 26, 10:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 49 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.